But still hurts and I have been taking 800 mg of Motrin twice a day for a week and a half. That side will get hurting and will hurt up the side of my face and up into my ear. Can I take Ceftin to see if it helps the irration.
25 Oct 2009
Your tooth does not have to be loose to have been damaged by trauma. The damage is probably done to the nerves in the root underneath, and will not be visible to the eye, until the tooth actually dies, turning the tooth black over time. Before that time, however, you could very well be in terrible pain, and infection will set up even if it isn't right now.
If the dentist says you have a tooth trauma, you will continue to be in pain until you have a root canal and crown to repair the tooth. The root canal with remove the damaged nerve, restore the base of the tooth and the crown will stabilize and restore the size and surface of the tooth to be consistent with the rest of your teeth. This will make your bite back to normal and make eating more tolerable and healthy for you.
It is never a good idea to take medications for a different condition for that which is was prescribed to begin with. Antibiotics should be finished at the time they were prescribed. Ceftin is a strong drug, and not generally prescribed for infections in the mouth. See your dentist for the proper treatment, and do not take Ceftin for this particular problem, since you were already told that you don't have an abcess (another name for infection in this case.)
- Motrin Information for Consumers
- Motrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Motrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
tooth abcess, jaw and eyes swollen
1 answer • 27 Dec 2010
This was prescribed by a dentist for a tooth abcess.
1 answer • 27 Nov 2012
dentist can help. We as a family got a dentist that drilled too deep. family Dr gave us clarithromycin. How fast will this work. swelling looks like ...
2 answers • 1 Jan 2013
I am taking zithromax and motrin,mouth will start to hurt severely then fill up with a nasty tasting liquid,is this normal
1 answer • 18 Mar 2015